Aa
A
A
Close
Avatar universal
Depo shot = Depression?
Hello. Is anyone who is taking the Depo shot, also experiencing Depression? I was depressed last year before i started the Depo shot but it seems over the past year while i've been on it, my depression has gotten worse. Just wondering if anyone else is in the same boat. Thanks.
Cancel
4 Answers
Page 1 of 1
Avatar universal
As far as i've heard the Depo shot isn't reccommended for people who have suffered or do suffer from depression unless they have been otherwise advised by their doctor (who knows that their patient has suffered from depression). Women who have suffered from depression can have a reduced interest in intercourse while using the Depo shot, although as far as i've heard it doesnt cause depression.
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
Avatar universal
bns
I have been on the shot for 2 years...I havent experience any type of depression....
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
Avatar universal
Kiki,
I took depo for over 3 yrs. at the height of my sweet relationship with my bf and sex was very hot those days! Before I decided to get depo I did google other options, like pills. But most say it has bad side effects. Some people even suicidal from them. So I went for depo. It's the 1st time I was ever taking any form of birth control. One of my gf takes depo. She's fine. So I did too. It did wonders! I had 0 side effects. And loved it for the first two yrs. but do feel weakness at the knees especially at the knee caps. And sometimes minor toe cramps. The dr. Says to drink milk and take calcium vitamin to make up the loss of bone density. But I was too lazy to. Anyways, around the 3rd yr. things changed... I didn't notice it at that time. I only realized it now as I looked back. I started to become extremely depressed, because my sex drive was 0! I started to feel disgusted to have sex, and also felt pain since I was not capable of being sexually turn on anymore. I tried watching porn, sex toys, nothing helped. Because the physical body was changing so was my mental state. I started to cry a lot for no reason and suspected my bf was cheating or even accused him so. I stopped taking depo. Thank god my body bounce bk ASAP. I got my period bk to normal and on almost exact 28day cycles. And sex drive comes bk after few months. Then about getting of depo for a yr. the depression got worse on its own. So bad that it got out of hand.... And even suicidal!!  It was very scary....... I sincerely believe that was the side effect of the shot...... Thank god I am ok and feeling healthy now. This is the first time I attempted to share my story. I hope other women won't have to go thru the same.
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
Avatar universal
Kiki,
I took depo for over 3 yrs. at the height of my sweet relationship with my bf and sex was very hot those days! Before I decided to get depo I did google other options, like pills. But most say it has bad side effects. Some people even suicidal from them. So I went for depo. It's the 1st time I was ever taking any form of birth control. One of my gf takes depo. She's fine. So I did too. It did wonders! I had 0 side effects. And loved it for the first two yrs. but do feel weakness at the knees especially at the knee caps. And sometimes minor toe cramps. The dr. Says to drink milk and take calcium vitamin to make up the loss of bone density. But I was too lazy to. Anyways, around the 3rd yr. things changed... I didn't notice it at that time. I only realized it now as I looked back. I started to become extremely depressed, because my sex drive was 0! I started to feel disgusted to have sex, and also felt pain since I was not capable of being sexually turn on anymore. I tried watching porn, sex toys, nothing helped. Because the physical body was changing so was my mental state. I started to cry a lot for no reason and suspected my bf was cheating or even accused him so. I stopped taking depo. Thank god my body bounce bk ASAP. I got my period bk to normal and on almost exact 28day cycles. And sex drive comes bk after few months. Then about getting of depo for a yr. the depression got worse on its own. So bad that it got out of hand.... And even suicidal!!  It was very scary....... I sincerely believe that was the side effect of the shot...... Thank god I am ok and feeling healthy now. This is the first time I attempted to share my story. I hope other women won't have to go thru the same.
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
Your Answer
Avatar universal
Answer
Know how to answer? Tap here to leave your answer...
Answer
Submit Answer
A
A
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Birth Control (Contraception) Community Resources
RSS Expert Activity
233488 tn?1310696703
Blank
Marathon Running Done Over Many Yea...
05/15 by John C Hagan III, MD, FACS, FAAOBlank
233488 tn?1310696703
Blank
New Article on Multifocal IOL vs &q...
05/15 by John C Hagan III, MD, FACS, FAAOBlank
748543 tn?1463449675
Blank
TMJ/TMJ The Connection Between Teet...
01/15 by Hamidreza Nassery , DMD, FICOI, FAGD, FICCMOBlank
Top Women's Health Answerers
1340994 tn?1374197577
Blank
Caryopteris
Raleigh, NC
136956 tn?1425609872
Blank
ticked
Mississauga, ON
4851940 tn?1385441629
Blank
jemma116
United Kingdom
Avatar f tn
Blank
EndoCystaRN
CA
17049300 tn?1457716777
Blank
gloryrose
Philadelphia, PA
15394896 tn?1465879533
Blank
fiza_ch
Lahore, Pakistan